Couldn't find what you looking for?

TRY OUR SEARCH!

Fist off, I am not a doctor nor will I try to be yours. I do want to share with people how I came off Cymbalta...A few years ago I came off this drug and never experienced anything like it! I was taking it for depression an PTSD. I had been on other anti-depressants in the past and came off with little to no side effects. Not Cymbalta! I had what I have read people call "brain freezes", dizziness, jitters and more. It lasted about a week.

I went back on the Cymbalta a few years later, as it did help with my depression and PTSD. Well, aftre two years I have found that it gives me terrible headaches and needed a change. This time I went to see my doctor for advise (which you should also do and I should have done the first time) on how to stop taking it (I was not going to go through withdrawal again, like I did a few years back.

I will tell you this, I see one of the most respected doctors in the world in this field, located in Boston, MA.

This is what he told me:

Cymbalta comes out of your system very quickly, within days, where other drugs, such as Prozac gradually come out of your system. The side effects people have is your body reacting to this sudden change. Cymbalta effects your SEROTONIN level, which is thought to keep the brain "happy" for a lack of a better word. What my doctor did was put me on another anti-depressant at the same time (Prozac). The reason being, both Cymbalta and Prozac effect SEROTONIN levels. As I previously stated, Cymbalta coming out of your system very quickly. Prozac does not, it takes a few weeks. So I was able to keep my SEROTONIN level up while stopping Cymbalta.

This is how it worked (for me): I took 20 mg of Prozac for a week, along with my 20 mg of Cymbalta (20 mg of Cymbalta was what I took all along). After a week, I was told to cut the Prozac (I took the generic brand so I was able to split it in half) in half and take 10 mg for a week, again along with my regular dose of Cymbalta. After one more week (two weeks all together) I stopped the Cymbalta all together. I continued to take the 10 mg of Prozac for one more week and the stopped taking that all together. Once this was done, I was switched over to Wellbutrin, a drug my doctor felt would better work for me.

With all of this said, and having done it the wrong way the first time, I had very little side effects. One was my eardrums sounded like they were shaking a bit ( I was told by my doctor this was normal and common). He told me Cymbalta effects some small musels in the ear area. (I do not re-call the exact name of the muscle, sorry).

I really hope this helps!?!? Again, see your doctor because I am NOT one and don't claim to be one. I just felt sharing this and helping others was the right thing to do (I never do things like this). Good luck and you can do it!

Loading...

I have one question. Did you take the cymbalta and the prozac at the same time?

 

Thanks for the help,

Jan

Reply

Loading...


Thanks for this promising entry! I'm about to add 10 mg Prozac to my 20 mg Cymbalta. My doctor said to stay with this for two weeks, then drop the Cymbalta. I intend to stay on Prozac, and probably will go back up to 20 mg of it since that's what I was on before. Good to hear stories about people having successful results! Thanks for sharing!
Reply

Loading...